Alert archive / Iowa / River Flood Warnings in 2014

River Flood Warning 36, NWS Des Moines, IA

July 5, 2014Davis County, Wapello County, Iowa

NWS Des Moines, IA issued this river flood warning at Jul 5, 2014, 8:21 PM CDT for Davis County, Wapello County, Iowa. It took effect at Jul 5, 2014, 11:38 PM CDT. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Jul 5, 2014, 8:21 PM CDT (01:21 UTC)
In effect from
Jul 5, 2014, 11:38 PM CDT
Expired
Jul 7, 2014, 8:20 PM CDT
In force
45 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Davis County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 143 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Des Moines River at Ottumwa (OTMI4).

Action stage
9 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05489500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

019 
WGUS43 KDMX 060121
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
821 PM CDT SAT JUL 5 2014

...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD 
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...DES 
MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...DAVIS...WAPELLO

.RUNOFF FROM RAINFALL THIS MORNING IS EXPECTED TO RESULT IN THE DES
MOINES RIVER BREIFLY REACHING FLOOD STAGE THIS EVENING INTO SUNDAY
IN OTTUMWA.

RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC051-179-070121-
/O.NEW.KDMX.FL.W.0036.140706T0438Z-140708T0120Z/
/OTMI4.1.ER.140706T0438Z.140706T1200Z.140707T0120Z.NO/
821 PM CDT SAT JUL 5 2014

...FLOOD WARNING IN EFFECT UNTIL SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR 
  CHILLICOTHE...TO ELDON.
* UNTIL SUNDAY EVENING.
* AT 7:50 PM SATURDAY THE STAGE WAS 10.4 FEET...OR 0.6 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 11.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE LATE THIS EVENING. CONTINUE RISING 
  TO 11.8 FEET...OR 0.8 FEET ABOVE FLOOD STAGE...SUNDAY MORNING.
  THEN BEGIN TO FALL AND GO BELOW FLOOD STAGE SUNDAY EVENING.
* IMPACT...AT  11.0 FEET...THE NORTHEAST SIDE OF RABBIT RUN IS 
  AFFECTED. BEAR CREEK WILL REACH BANKFULL.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$
1 follow-up statement
394 
WGUS83 KDMX 060956
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
456 AM CDT SUN JUL 6 2014

...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...WEST FORK DES MOINES 
RIVER...RACCOON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...DAVIS...EMMET...POLK...
  WAPELLO
  
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC153-070956-
/O.EXT.KDMX.FL.W.0023.000000T0000Z-140707T2159Z/
/DESI4.1.ER.140701T0530Z.140701T2245Z.140706T2159Z.NO/
456 AM CDT SUN JUL 6 2014

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE 
  CENTER STREET DAM...TO RUNNELLS.
* UNTIL LATE THIS AFTERNOON.
* AT 4:00 AM SUNDAY THE STAGE WAS 24.9 FEET...OR 0.9 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE LATE THIS AFTERNOON.
* IMPACT...AT 24.5 FEET...DEANS LAKE IS CLOSED.

&&

LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
      4159 9366 4159 9356             

$$

IAC051-179-061026-
/O.CAN.KDMX.FL.W.0036.000000T0000Z-140708T0120Z/
/OTMI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
456 AM CDT SUN JUL 6 2014

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR 
  CHILLICOTHE...TO ELDON.
* AT 4:50 AM SUNDAY THE STAGE WAS 10.4 FEET...OR 0.6 FEET BELOW 
  FLOOD STAGE.
* FORECAST...CRESTED BELOW FLOOD STAGE AT 10.7 FEET. FALL TO 8.8 FEET
  MONDAY MORNING.
* IMPACT...AT 10.0 FEET...AGRICULTURAL FLOODING OCCURS ALONG MOST OF
  THE REACH BETWEEN OTTUMWA AND ELDON.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$

IAC063-061026-
/O.CAN.KDMX.FL.W.0003.000000T0000Z-140707T0600Z/
/ESVI4.1.ER.140617T0730Z.140627T0330Z.140706T0252Z.NO/
456 AM CDT SUN JUL 6 2014

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE 
  IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* AT 4:00 AM SUNDAY THE STAGE WAS 7.8 FEET...OR 0.2 FEET BELOW FLOOD
  STAGE.
* FORECAST...FALL TO 7.5 FEET MONDAY MORNING.
* IMPACT...AT 7.0 FEET...MIKE MICKELSON PARK SOUTH OF IOWA 9 
  FLOODS. NORTH RIVERSIDE PARK NORTH OF IOWA 9 FLOODS. BACKWATER 
  FROM THE RIVER CAUSES SCHOOL CREEK TO AFFECT THE LOW AREAS OF 
  VALLEY DRIVE.

&&

LAT...LON 4326 9483 4350 9491 4350 9485 4326 9471
      4326 9483                       

$$

IAC153-061026-
/O.CAN.KDMX.FL.W.0035.000000T0000Z-140708T0645Z/
/DEMI4.1.ER.140705T1405Z.140706T0045Z.140706T0703Z.NO/
456 AM CDT SUN JUL 6 2014

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
  TO THE DES MOINES RIVER.
* AT 3:45 AM SUNDAY THE STAGE WAS 11.7 FEET...OR 0.3 FEET BELOW 
  FLOOD STAGE.
* FORECAST...FALL TO 9.0 FEET MONDAY MORNING.
* IMPACT...AT 9.0 FEET...THE STORM VALVE IS CLOSED AT SOUTHWEST 
  28TH STREET AND GARDEN ROAD.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jul 5, 6:47 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 5, 6:47 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
647 PM CDT SAT JUL 5 2014

.UPDATE...
ISSUED AT 644 PM CDT SAT JUL 5 2014

WILL MAKE A QUICK UPDATED TO ADJUST THE PRECIPITATION THIS
EVENING. THUNDERSTORMS NOT FORMING ON THE OUTFLOW AS
EXPECTED...SO LOWERED POPS.

&&

.SHORT TERM /TONIGHT/...
ISSUED AT 312 PM CDT SAT JUL 5 2014

MCV/MCS CURRENTLY EXITING THE AREA TO THE SOUTHEAST THIS
AFTERNOON. TEMPS HAVE BEEN HELD BACK BUT ARE RECOVERING ACROSS THE
WEST. WARM FRONT OVER NORTHERN MO THIS MORNING HAS BEEN REINFORCED
BY OUTFLOW BOUNDARY FROM MESOSCALE SYSTEM...BUT SHOULD BEGIN TO
LIFT NORTH DURING THE NIGHTTIME HOURS. MODELS AT ODDS ABOUT
CONVECTION COVERAGE TONIGHT...BUT HINTING AT SOME DEVELOPMENT
ALONG THE EDGE OF THE RETREATING WARM FRONT/OUTFLOW BOUNDARY
THROUGH IOWA OVERNIGHT. WEAKEST PORTION OF THE H700 CAP FAVORS THE
EASTERN AND SOUTHERN SECTIONS. HRRR REFLECTS SOME DEVELOPMENT WITH
A BAND OF STORMS FORMING AFT 04Z NEAR I80 CORRIDOR...VARIOUS OTHER
SOLUTIONS ALSO FAVOR SOME DEVELOPMENT OVER THE EAST OR ALONG THE
IOWA/MO BORDER BETWEEN 00 AND 06Z AS NOCTURNAL LOW LEVEL JET
INCREASES AND IMPINGES ALONG THE WARM FRONT/OUTFLOW BOUNDARY. WILL
INCREASE POPS AGAIN BY MID TO LATE EVENING OVER THE EAST AND
SOUTH...WEAK STEERING CURRENTS SUGGEST SOME SOUTHEASTERLY DRIFT
ALONG THE BOUNDARY OVERNIGHT. ONCE AGAIN...IF CONVECTION GETS A
BIT MORE ORGANIZED COULD SEE A QUICK INCH OR TWO TOTAL FROM ANY
STRONGER CELLS THAT DEVELOP. WARM CLOUD DEPTHS PUSHING 13-14KFT
AND PRECIPITABLE WATER STILL RUNNING 1.5 INCHES OVER THE SOUTHEAST
THIRD. FOR NOW WILL NOT ISSUE HEADLINES AS COVERAGE IS EXPECTED TO
BE LIMITED. AFTER LAST NIGHTS/THIS MORNING RAINFALL... GRIDDED
FLASH FLOOD GUIDANCE HAS LOWERED TO 1 TO 1.5 INCHES OVER A GOOD
SHARE OF THE SOUTH WITH 3 HOURLY GUIDANCE NEARING 2 INCHES OVER
THE SAME LOCATIONS. THE SOUTHERN TWO TIER COUNTIES CONTINUE
HIGHER...WITH 2 INCH VALUES FOR 1 HOUR AND 2 TO 3 INCH VALUES FOR
3 HOUR GUIDANCE. NEEDLESS TO SAY...NOT MUCH CAPACITY LEFT IN SOIL
FOR ADDITIONAL RAINFALL OVER THE NEXT FEW DAYS. LOWS WILL CREEP UP
TONIGHT. DESPITE THE LACK OF MUCH SUNSHINE THIS AFTERNOON...LOWS
WILL REMAIN IN THE MID TO UPPER 60S AS DEW POINTS HAVE RISEN WITH
THE RETURN OF MOISTURE TO THE AREA.

.LONG TERM /SUNDAY THROUGH SATURDAY/...
ISSUED AT 312 PM CDT SAT JUL 5 2014

LONG TERM FORECAST PERIOD WILL FEATURE RATHER ACTIVE WX AND AN
OVERALL UPPER AIR PATTERN OF WESTERLIES INVOF OF IOWA...EVOLVING
FROM BROAD NORTHWEST FLOW TO BROAD CYCLONIC FLOW.

MAIN CHALLENGES EARLY IN THE PERIOD WILL BE TSRA CHANCES SUNDAY
AFTN/EVE AS WELL AS LATE MONDAY INTO TUE. FCST PERIOD BEGINS WITH
IOWA SOUTH OF THE WESTERLIES. SUNDAY IS EXPECTED TO BE MORE
SUMMER-LIKE...WITH THERMAL RIDGING AND MOISTURE TRANSPORT
RESULTING IN SEASONALLY HOT AND HUMID CONDITIONS. TEMPS RANGING
FROM THE UPPER 80S TO MIDDLE 90S ALONG WITH DEWPOINTS IN THE 70S
ARE EXPECTED. AN IMPULSE WILL SWEEP A COOL FRONT INTO THE STATE
ON SUNDAY. QUESTION IS HOW FAR WEST ALONG THE FRONT WILL THE TSRA
DEVELOP. ALTHOUGH INSTABILITY IS PROGGED TO BE
RESPECTABLE...CAPPING WILL INCREASE TOWARD THE WEST ACROSS THE
STATE. BEST CHANCES OF TSRA WILL BE IN EASTERN IOWA...WHERE THE
CAP WILL BE WEAKER AND UPPER-LEVEL FORCING WILL BE STRONGER. LOW-
LEVEL JET WILL INCREASE MOISTURE TRANSPORT BY LATE EVENING...SO
HAVE BROUGHT CHANCE POPS ALONG THE SOUTHERN BORDER OF THE STAGE BY
THAT TIME. FRONT IS EXPECTED TO BECOME QUASI-STATIONARY INVOF THE
IA-MO BORDER BY LATE SUNDAY NIGHT.

STRONGER H5 SHORTWAVE WILL BRING ANOTHER CHANCE OF TSRA BY LATE
MON. BOTH THERMODYNAMIC AND KINEMATIC FORCING WILL BE STRONGER
WITH THIS SYSTEM THAN THE ONE ON LATE SUN. THIS SHORTWAVE WILL
PUSH ANOTHER COOL FRONT SOUTH THROUGH IOWA...EVENTUALLY OVERTAKING
THE QUASI-STATIONARY BOUNDARY INVOF THE IA-MO BORDER. AMPLE
INSTABILITY AHEAD OF THE ADVANCING FRONT IS EXPECTED TO PROMOTE
SFC-BASED TSRA DEVELOPMENT. SHEAR PARAMETERS SUGGEST A FEW
SUPERCELLS POSSIBLE EARLY WITH LARGE HAIL AND DAMAGING WINDS THE
MAIN THREATS...BUT CANNOT RULE OUT AN ISOLATED TORNADO. THE
CONVECTION IS EXPECTED TO GROW UPSCALE INTO AN MCS AND PUSH
SOUTHEAST INTO THE EVENING.

AFTER THE FROPA MONDAY NIGHT/TUE MORNING...CYCLONIC WESTERLIES
WILL DOMINATE THE WX INTO LATER IN THE WEEK. NEXT CHANCE OF PCPN
WILL ARRIVE THURSDAY INTO THURSDAY NIGHT AS A WEAK IMPULSE PASSES
OVER THE REGION. THE 12Z ECMWF IS ADVERTISING A STRONGER SHORTWAVE
BRINGING ANOTHER BOUNDARY THROUGH THE CWA ON SATURDAY. THE 12Z RUN
WAS CONSISTENT IN THIS REGARD WITH THE 00Z RUN. THIS SOLUTION IS
ADMITTEDLY DIFFERENT THAN LAST NIGHT/S LONG TERM PACKAGE WHICH
KEPT THE ACTIVITY NORTH OF THE CWA. SHRA/TSRA WILL BE POSSIBLE
WITH THIS BOUNDARY AS IT SWEEPS THROUGH THE CWA. THIS BOUNDARY
WILL BRING A SLIGHTLY COOLER AIR MASS OVER THE CWA TO END THE
WEEKEND.

&&

.AVIATION...06/00Z
ISSUED AT 611 PM CDT SAT JUL 5 2014

BOUNDARY FROM SOUTHEAST NEBRASKA ACROSS NORTHERN MO WILL LIFT
SLOWLY OVERNIGHT AND LIFT NORTH ON SUNDAY. WIDESPREAD MFR AND IFR
STRATUS DEVELOPING TONIGHT INTO SUNDAY MORNING. MVFR FOG
CONDITIONS EXPECTED AS WELL. VFR BY LATE SUNDAY MORNING. COLD
FRONT WILL MOVE INTO THE STATE SUNDAY AFTERNOON. AT THIS TIME
OPTED TO PUT IN VCTS OVER THE NERN TAF SITES. FEEL CAPPING WILL
HOLD THUNDERSTORM CHANCES UNTIL LATE IN THE PERIOD...BUT WILL BE
MONITORED.

OUTLOOK...THUNDERSTORMS WILL LIKELY BECOME NUMEROUS OVER THE NERN
HALF OF THE STATE SUNDAY NIGHT...SCATTERED SOUTHWEST. ANOTHER
COLD FRONT WILL MOVE INTO THE STATE BY TUE...WITH ANOTHER ROUND OF
THUNDERSTORMS EXPECTED MONDAY NIGHT. HIGH PRESSURE WILL BRING FAIR
WEATHER FOR WEDNESDAY AND THURSDAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...MS JUL 14
SHORT TERM...REV
LONG TERM...ZOGG
AVIATION...MS JUL 14
Hazardous weather outlook, Jul 5, 3:52 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
352 PM CDT SAT JUL 5 2014

IAZ005>007-015>017-023>028-033>039-044>050-057>059-061-062-
070>075-081>086-092>097-062100-
KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-
HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-
STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-JASPER-POWESHIEK-CASS-
ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
352 PM CDT SAT JUL 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...
NORTH CENTRAL IOWA...NORTHEAST IOWA...NORTHWEST IOWA...SOUTH
CENTRAL IOWA...SOUTHEAST IOWA...SOUTHWEST IOWA AND WEST CENTRAL
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. LOCALLY HEAVY
RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE...AND THERE IS
ALSO A MARGINAL THREAT OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING...WITH THE
BEST CHANCES EAST OF INTERSTATE 35. A FEW STORMS MAY BE
SEVERE...WITH THE BEST CHANCES EAST OF US 63. LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY THREATS.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING.
SOME OF THOSE STORMS MAY BE SEVERE.

ADDITIONAL THUNDERSTORMS ARE EXPECTED FROM THURSDAY INTO FRIDAY.
THE RISK OF SEVERE WEATHER WITH THESE STORMS WILL BE BETTER
DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE SUNDAY AFTERNOON INTO SUNDAY
NIGHT.

IAZ060-062100-
POLK-
352 PM CDT SAT JUL 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. LOCALLY HEAVY
RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE...AND THERE IS
ALSO A MARGINAL THREAT OF SEVERE WEATHER.

FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE DES MOINES AND
RACCOON RIVERS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING...WITH THE
BEST CHANCES EAST OF INTERSTATE 35. A FEW STORMS MAY BE
SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREATS.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING.
SOME OF THOSE STORMS MAY BE SEVERE.

ADDITIONAL THUNDERSTORMS ARE EXPECTED FROM THURSDAY INTO FRIDAY.
THE RISK OF SEVERE WEATHER WITH THESE STORMS WILL BE BETTER
DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE SUNDAY AFTERNOON INTO SUNDAY
NIGHT.

IAZ004-062100-
EMMET-
352 PM CDT SAT JUL 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. LOCALLY HEAVY
RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE...AND THERE IS
ALSO A MARGINAL THREAT OF SEVERE WEATHER.

A FLOOD WARNING IS IN EFFECT FOR THE WEST FORK DES MOINES RIVER.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON. SEVERE
WEATHER IS NOT EXPECTED.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING.
SOME OF THOSE STORMS MAY BE SEVERE.

ADDITIONAL THUNDERSTORMS ARE EXPECTED FROM THURSDAY INTO FRIDAY.
THE RISK OF SEVERE WEATHER WITH THESE STORMS WILL BE BETTER
DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE SUNDAY AFTERNOON INTO SUNDAY
NIGHT.

ZOGG

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:30 PM CDTSpecial Weather StatementDMXStory30 min
Jul 6, 6:49 PM CDTSpecial Weather StatementDMXButler56 min
Jul 6, 6:58 PM CDTTornado Warning Tornado observedDMXButler, Grundy32 min

Nearby

River Flood Warnings in Iowa, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.